It is currently Thu Aug 17, 2017 1:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Apr 23, 2012 6:30 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 3:05 pm
Posts: 60
I am confused. Some say withdrawal are better w/ quick taper and others say w/d is better with a long taper. My doctor was going to do a quick taper on me b/c I was on 2 5mg loratab for 3months. His plan was to start at 16mg and taper off in a week. The 16 mg knocked me off my butt. I took an 8mg film, went to dentist, and felt too high to drive! I was tapering and that week and got stuck at 6mg. My 1 week taper has turned into long-term over 1 yr. now at 2.5mg. That one week taper may have worked if he started at 2mg or so, I don't know. I didn't know enough about suboxone and certainly did not know you had to w/d off it. He said I would experience no symptoms.

Anyway, which is best, long slow taper or quick taper?


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 24, 2012 8:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It's not really 100% clear to me what you're asking. I THINK you're asking if a short term taper with suboxone is better than going on sub for longer term then tapering off. Is that what you're asking?

Regardless of the specifics, when it comes to recovery/remission and suboxone, there is no "BEST" - it's just too individualized and people are way too unique in their own needs. But if you could clarify what you mean by quick taper vs long slow taper (to me that means the amount of time spend reducing one's dose, and the longer one does that the less w/d one will have), then maybe I can better answer your question.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: Taper
PostPosted: Tue Apr 24, 2012 10:19 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 3:05 pm
Posts: 60
That last sentence you said is what I meant. I habe been tapering the entie time I've been on subs, almost a year. Are the w/d's milder w/ a quick taper or a long slow taper? Hope that is more clear. Thanks Hat.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Apr 25, 2012 7:39 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
The longer a person spends doing a taper...if their taper is a long, slow one, then the theory is that their acute AND post-acute withdrawals will be much milder. That has been shown to be true with the people on this forum who have done extremely slow and long tapers. Obviously that's not very scientific, but whenever someone has to wean off any med, the slower that med is removed from the brain, the less of an extreme response (w/d) the brain will have. It's like pulling a band aid off REALLLLLY SLLLLLLOOOOWLLLY. So slowly that you can hardly tell that it's even being removed. That's the trick to the best taper, in my opinion, based on everything I've seen and read.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Apr 25, 2012 11:34 am 
Offline
Super Poster
Super Poster

Joined: Thu Mar 08, 2012 12:34 pm
Posts: 173
A dr put you on suboxone because you were taking 10 MG's of lortab per day for 3 months? Did I misread that? Did you tell the Dr what you were taking and they still prescribed suboxone? That Dr should be ashamed of himself.. I understand that it's the patients responsibility to educate themselves on the medicine they take but that's just crazy.. I feel horrible for you- it's true, we can't even trust Drs anymore.. I'm sorry that happened to you- I know it doesn't help you any, but I still find it disturbing..

As far as tapering goes- most will tell you longer & slower is better for the post acute withdrawals.. I know everyone is different but I think your PAWS should be (should've been anyway- before the Dr stepped in that is) pretty mild from 10 mg per day for 3 months..


Top
 Profile  
 
 Post subject: Dose too high
PostPosted: Wed Apr 25, 2012 8:19 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 3:05 pm
Posts: 60
nogroovin wrote:
A dr put you on suboxone because you were taking 10 MG's of lortab per day for 3 months? Did I misread that? Did you tell the Dr what you were taking and they still prescribed suboxone? That Dr should be ashamed of himself.. I understand that it's the patients responsibility to educate themselves on the medicine they take but that's just crazy.. I feel horrible for you- it's true, we can't even trust Drs anymore.. I'm sorry that happened to you- I know it doesn't help you any, but I still find it disturbing..

As far as tapering goes- most will tell you longer & slower is better for the post acute withdrawals.. I know everyone is different but I think your PAWS should be (should've been anyway- before the Dr stepped in that is) pretty mild from 10 mg per day for 3 months..


I just typed you a long message and it just dissappeared from my computer. This will be short and sweet. Yes he did know every thing about my loratab dependence so he was going to do a one week detox w/ subutex, starting at 16mg. Did not do an induction in his office and commented that I didn't seem high and my eyes were not glassy. I'm a former pharm. rep/mgr and usu. research every drug prescribed before taking it. But I have known of other people taking it in rehab and did fine there. Didn't know that w/d's kicked in afterwards. The doc said since I wasn't taking much this will be quick and PAINLESS! In Feb. I was on .5mg every three days but got me tolerant on Klonopin (b/c of the tremors and anxiety from doses too high)and called another doc for help with Klon. She told me to jump from sub but would not help me w/ Knon. which I got off on my own. So I didn't switch to her. She said I should have been weened off the loratab or started at 2mg of sub. However, after that I experienced some tummy pain and oral surgery so he inc. my dose and yo yoed it most of March up to 4mg. Now I'm on 2.5mg, on subs for almost one yr. b/c of a 3 month stent on 10mg of loratab per day. He did not make me go to meetings b/c I was not addicted. Found out later that he was an allergist, took AN 8 HOUR COURSE, and started to prescribe subs 3 yrs ago. I found him listed on my insurance plan; it said he was an addiction psychiatrist! Had I known the truth, I wouldn't have gone to him~! fI'm afraid my w/d will not be mild now b/c of the amt of time I've been on subs. Thanks for your concerns and comments. Should I report him to the AMA? I called R&B when I first started taking it and they told me to get off immediately. I called back recently to ask what the criteria was for a doc to prescribe sub. They said it was up to the doc to determine if the patient meets his own criteria. Who knows!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group